Maryland, 2012Damaging Wind in Maryland, June 1, 2012
June 1, 2012 · NWS PBZ · 1 event in 1 county or zone
A strong squall line associated with a cold front crossed through western Pennsylvania in the afternoon on the 1st. While most of the line remained sub-severe, a microburst over Neville Island caused the golf dome at Robert Morris University to collapse.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong squall line associated with a cold front crossed through western Pennsylvania in the afternoon on the 1st. While most of the line remained sub-severe, a microburst over Neville Island caused the golf dome at Robert Morris University to collapse. In addition, an EF-1 tornado caused damage to parts of Ligonier Borough in Westmoreland county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 1, 2:08 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 1, 2:08 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT FRI JUN 1 2012
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION BY LATER THIS EVENING.
IN ADVANCE OF THE FRONT, THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON..SOME STORMS COULD BE SEVERE WITH STRONG GUSTY WINDS AND
HAIL. THE LOW PRESSURE SYSTEM WILL THEN STALL THIS WEEKEND NORTH
OF THE GREAT LAKES, WHICH WILL KEEP COOL SHOWERY CONDITIONS ACROSS
THE UPPER OHIO VALLEY INTO MONDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
PREFRONTAL BAND OF SHOWERS AND THUNDERSTORMS WILL BE ASSOCIATED
WITH THE COLD FRONTAL PASSAGE THIS EVENING. HAVE INCLUDED THE
MENTION OF GUSTY WINDS WITH THUNDERSTORMS THIS AFTERNOON. THERE
IS A SLIGHT RISK OF TORNADOES IN THE MOUNTAINS SOUTH AND EAST OF
PITTSBURGH. WITH THE COLD FRONT PUSHING EAST OF THE RIDGES LATER
THIS EVENING SHOWERS AND ANY SEVERE THUNDERSTORM THREAT WILL END
FROM WEST TO EAST.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
A LOW PRESSURE CENTER WILL STALL OVER CENTRAL ONTARIO PROVINCE
SATURDAY NIGHT BEFORE SLOWLY EXITING EAST THROUGH NEW YORK STATE
LATE SUNDAY. THIS SCENARIO WILL CAUSE COOL SHOWERY CONDITIONS
ACROSS THE UPPER OHIO VALLEY THIS WEEKEND.
ACCORDINGLY, TEMPERATURES UNDER THIS PATTERN CAN BE 5 TO 10 DEGREES
BELOW NORMAL THROUGH THE WEEKEND, AS INDICATED BY BLEND OF GFS AND
NAM MOS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
CONDITIONS WILL REMAIN UNSETTLED AS A CLOSED UPPER LOW SLOWLY SHIFTS
EASTWARD OFF THE NEW ENGLAND COAST. ISOLATED TO SCATTERED SHOWERS
WILL PERSIST FOR THE EACH DAY THROUGH FRIDAY. WHILE MOST OF THE
HOURS OF THE DAY WILL BE DRY...WITH THE HEATING OF THE DAY AND UPPER
LEVEL COLD POOLS PERSISTING SHOWERS WILL BE POSSIBLE IN THE LATE
AFTERNOON AND EVENING HOURS.
TEMPERATURES UNDER THE EXITING NORTHEASTERN CONUS TROF ARE FORECAST
ABOUT 5 DEGREES UNDER THE SEASONAL AVERAGES.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SURFACE LOW WILL TRACK NORTHWARD ACROSS THE GREAT LAKES THROUGH
TONIGHT. THIS SYSTEM WILL PUSH A COLD FRONT EASTWARD ACROSS THE
TERMINALS THROUGH EARLY TONIGHT. LINES OF SHOWERS AND SCATTERED
EMBEDDED THUNDERSTORMS WILL CROSS THE REGION AHEAD OF THE FRONT
THROUGH 00Z. BRIEF IFR RESTRICTIONS ARE LIKELY IN HEAVIER RAIN
WITH STORMS.
SCATTERED RAIN SHOWERS ARE STILL POSSIBLE BEHIND THE COLD FRONT THIS
EVENING...AND MVFR CEILINGS ARE FORECAST TO LINGER THROUGH SATURDAY
MORNING.
.OUTLOOK...SATURDAY AFTERNOON THROUGH WEDNESDAY...
A CLOSED UPPER LOW WILL MEANDER SLOWLY EASTWARD ACROSS THE GREAT
LAKES THROUGH THE WEEKEND AND OFF THE NEW ENGLAND COAST EARLY NEXT
WEEK. RESTRICTIONS ARE POSSIBLE IN SCATTERED SHOWERS THROUGH
TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 1, 12:40 PM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
140 PM EDT FRI JUN 1 2012
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-WVZ001>004-012-021-022-021745-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
140 PM EDT FRI JUN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. THE MAIN THREAT WILL BE DAMAGING WIND AND A CHANCE OF
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-PAZ073>076-WVZ023-041-021745-
GARRETT-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
PRESTON-TUCKER-
140 PM EDT FRI JUN 1 2012
...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE
HAIL WITH A CHANCE OF ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 1, 3:28 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HEAVY RAIN STRATTON 40.52N 80.63W
06/01/2012 M1.31 INCH JEFFERSON OH UTILITY COMPANY
REPORT FROM NEW CUMBERLAND LOCK AND DAM
&&
EVENT NUMBER PBZ1200493
RGLocal storm report, Jun 1, 4:12 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN FARMINGTON 39.51N 80.25W
06/01/2012 M1.00 INCH MARION WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200494
RGLocal storm report, Jun 1, 4:34 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO LIGONIER 40.24N 79.24W
06/01/2012 WESTMORELAND PA EMERGENCY MNGR
TORNADO REPORTED ON WILPEN ROAD
&&
EVENT NUMBER PBZ1200495
RGLocal storm report, Jun 1, 4:35 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TORNADO LIGONIER 40.24N 79.24W
06/01/2012 WESTMORELAND PA EMERGENCY MNGR
STRUCTURAL DAMAGE POSSIBLY FROM TORNADO
&&
EVENT NUMBER PBZ1200496
RGLocal storm report, Jun 1, 4:37 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG LIGONIER 40.24N 79.24W
06/01/2012 WESTMORELAND PA EMERGENCY MNGR
MULTIPLE TREES DOWN ON CHURCH STREET
&&
EVENT NUMBER PBZ1200497
RGLocal storm report, Jun 1, 4:44 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG LIGONIER 40.24N 79.24W
06/01/2012 WESTMORELAND PA PUBLIC
TREES DOWN
&&
EVENT NUMBER PBZ1200498
RGThunderstorm Wind, Garrett
- When
- June 1, 4:48 PM EST
- Where
- Garrett County, 0.69 mi S of Finzel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.710, -78.950
Emergency management reported numerous trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 1 to 30, 201258 injured · 34 events
- Tornadoes and Hail in Maryland, June 1, 20122 injured · $831,000 · EF1 · 60 events
- Tornadoes and Hail in Virginia, June 1, 20125 injured · $1.2 million · EF1 · 20 events
- Tornado and Damaging Wind in Pennsylvania, June 1, 2012$3.0 million · EF1 · 2 events
- Wildfire in New Mexico, June 1 to 30, 2012$2.3 million · 1 event
- Hail and Damaging Winds in Virginia, June 1, 2012$259,000 · 2 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 1, 2012$200,000 · 1.75 in hail · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, June 1, 2012$125,000 · EF0 · 17 events
- Tornado and Damaging Winds in Maryland, June 1, 2012$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Virginia, June 1, 2012$31,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2012$500 · 3 in hail · 44 events
- Flash Flooding and Flood in Maryland, June 1 to 2, 20123 injured · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394041.